Greetings all. New member here. I'm not sure what to expect of this drug. I went off 5 months ago and am still having problems. I hope I can just wait it out. But in the meantime I want to share my experience and thoughts in case they are of any help to other users.
0) Where are you from (country)? USA
1) How did you find this forum (Google search -- if so, what search terms? Via link from a forum or website -- if so, what page? Other?) Google Search after hearing about TV news story.
2) What is your current age, height, weight? 30. 5’11’’ 180lbs.
3) Do you excercise regularly? If so, what type of excercise? 2-3 days a week. Swimming.
4) What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? Everything. Almost no fast food, no soda, very little high sugar products.
5) Why did you take Finasteride (hair loss, BPH, other)? Hair loss
6) For how long did you take Finasteride (weeks/months/years)? 5 years.
7) How old were you, and WHEN (date) did you start Finasteride? 25. Summer 2007.
8) How old were you when you quit, and WHEN (date) did you quit? 30 March 2012.
9) How did you quit (cold turkey or taper off)? Cold turkey
10) What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? Propecia.
11) What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg.
12) How long into your use of Finasteride did you notice the onset of side effects? Immediately.
13) What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Put an X beside all that apply:
[ x] Loss of Libido / Sex Drive
[ x] Erectile Dysfunction
[ ] Complete Impotence
[ x] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[ ] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfullness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[ x] Lack of Motivation / Feeling Passive / Complacency
[ x] Extreme Anxiety / Panic Attacks
[ x] Depression / Melancholy
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ x] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[ x] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
[ ] Constipation / "Poo Pellets"
[ ] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[ ] Other (please explain)
14) What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
15) If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the "Blood Tests" section and link to them in your post)?
unknown what my original T levels were. Two tests revealed a lower than average T count. 150, and 260. No problems with pituitary gland.
16) Anything not listed in the above questions you'd like to share about your experience with Finasteride?
When I was running low in propecia, I would start taking one pill every other day. After a few days I would notice an upsurge in my sex drive. When I quit the drug I quite cold turkey and my sex drive and the pain remained or increased almost immediately. My erections initially seemed to become more frequent, but this stopped after a few weeks.
17) Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
I took the drug because I wanted to keep my hair to be attractive to women. I was told the effects would wear off immediately after stopping the drug. On occasions when I missed a dose my sex drive came back. But this was particularly true when I switched to every other day dosage and ‘weened’ myself off it. I believe that propecia changes people’s gene expression and that sudden changes or long term use of the drug stresses my body into turning a key gene or genes off that enable sexual arousal.